Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 27, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 11, 2018, 9:07 AM EDT. It took effect at May 11, 2018, 10:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 9:07 AM EDT (13:07 UTC)
- In effect from
- May 11, 2018, 10:00 PM EDT
- Expired
- May 12, 2018, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
114 WHUS71 KCLE 111307 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 907 AM EDT Fri May 11 2018 LEZ142>145-112115- /O.NEW.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 907 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 9 AM EDT Saturday. * WINDS...East 10 to 20 knots will increase to 20 knots tonight with gusts up to 25 knots. * WAVES...2 to 4 feet today will build to 4 feet or higher overnight, mainly across the western Lake Erie basin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
3 follow-up statements
229 WHUS71 KCLE 111949 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 PM EDT Fri May 11 2018 LEZ146>149-120400- /O.EXA.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 PM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 9 AM EDT Saturday. * WINDS...Northeast 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>145-120400- /O.CON.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 349 PM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... * WINDS...East 15 to 20 knots with gusts up to 25 knots. * WAVES...4 to 6 feet occasionally 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
948 WHUS71 KCLE 120055 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 855 PM EDT Fri May 11 2018 LEZ142>149-120900- /O.CON.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 855 PM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
285 WHUS71 KCLE 120800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Sat May 12 2018 LEZ142>149-120900- /O.CAN.KCLE.SC.Y.0027.000000T0000Z-180512T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EDT Sat May 12 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Northeast winds will remain in the 5 to 15 knot range today with waves of 2 to 4 feet, decreasing to 1 to 3 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 11, 6:20 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 11, 6:20 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 620 AM EDT Fri May 11 2018 .SYNOPSIS... High pressure over the central Great Lakes will shift to New England today. This will allow a stalled front near the Ohio River to move back north as a warm front tonight. The front will move back south on Saturday as low pressure passes near Lake Erie. The front will again stall just south of the local area on Sunday and then move little through Monday. && .NEAR TERM /THROUGH TONIGHT/... Tricky forecast again today as the location of a pesky front will determine precip chances and temps the next couple of days. The models all have slightly differing solutions on how to handle the front which is problematic. The front is currently near the Ohio River and should begin to move back north later today. Dry northeast flow has established itself overnight and it will take some time for the atmosphere to moisten enough for precip. The models are typically too fast bringing precip into the area with this setup. Winds will become more easterly today which won't help things. Have backtracked a little on precip chances for today with the western end of the area seeing the best chances. Even there...no more than scattered light showers are expected. In between there will be periods of sunshine today. We could end up with a 20 degree temperature gradient from north to south today and perhaps even more if the front is quicker moving north. The previous forecast seems reasonable and have not adjusted temps too much for today. The front will arrive tonight with dewpoints climbing into the 50s. Instability will be limited but increasing low level shear from a wave passing aloft may be enough to kick off some thunderstorms north of the front. Have bumped precip chances up over the northern half of the area. There will likely be a sharp cut off to the precip on the south end. On Saturday the front will move back south as low pressure passes near Lake Erie. Precip chances will increase in the south and taper off in the north as the front moves south again. Temps will again be tricky and have not strayed too far from guidance. Highs will probably average 10 to 15 degrees below normal in the north tomorrow but will be closer to normal in the south. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... Upper level ridge of high pressure will extend back west across the area from a high pressure centered well of the east coast of the United States Saturday night into Sunday. Moisture will stream east along the eastern side of the ridge into the forecast area. Support from the Gulf of Mexico will also support the threat for precipitation through this forecast period. At the surface, a warm frontal boundary will lift north across the forecast area Saturday but will become nearly stationary Saturday night. Surface high pressure will begin to build south toward the area and will push the front south as a cold front slightly by Sunday. A weak wave of low pressure will move east along the frontal boundary and cause the warm front to lift north toward the area Sunday night. The high pressure will build further south toward the area Monday forcing the frontal boundary and resultant precipitation a bit further south. As the high pressure center moves east of the area, a return south to southwest flow will develop virtually pushing the warm front well north of the region. Due to the oscillating nature of the front, there is a chance for showers and thunderstorms through much of this forecast period. Temperatures will remain highly dependent on the location of the frontal boundary and the oscillation that takes place for highs/lows through this period. Will try to trend temperatures according to frontal placement. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The threat for rain during this forecast period will be ongoing as the Gulf of Mexico begins to open up again. A surge of moisture will stream north into the forecast area as high pressure nearly stationary well off the Atlantic coast continues to pump warm mild air into the forecast area. Upper level pattern indicates a ridge extending northwest from the large high pressure off the Atlantic Coast. This will keep a warm south to southwest flow across the area through the duration of this period. Little change in the overall pattern is expected. Keeping temperatures on the mild side through this period with highs in the upper 70s to lower 80s and lows through the period in the lower 60s. && .AVIATION /12Z Friday THROUGH Tuesday/... As expected mid level cigs have overspread the area. Regional radar showing showers moving toward the area but the easterly flow continues to erode them. It is possible a few of them may hold together and move across NW OH this morning. Will handle that with vicinity mentions at TOL and FDY. Still think the main show will be this evening and overnight as a warm front moves north into the area. Widespread showers with embedded thunderstorms will develop with greatest coverage over the northern half of the area. Given the timing uncertainty will not mention any thunder at this time. MVFR conditions will develop with any of the heavier showers or storms. NE flow will become E by this evening and then southeast behind the warm front. OUTLOOK...Non-VFR developing Saturday and likely continuing into Sunday. && .MARINE... Lake Erie is getting a bit agitated this morning with winds northeast at 10 to 20 knots but they will continue to diminish by this afternoon. Borderline small craft advisory conditions likely occurring at this time especially on the west end of the lake. Not worth hoisting the advisory at this time since winds will be diminishing fairly quickly this morning. Winds do pickup a bit later this afternoon and may need a small craft advisory at that time. Brisk northeast flow from the northeast at 15 to 25 knots will support the threat for severe weather. Frontal boundary will likely bring more showers to the area Saturday night into Sunday morning. Another surge of moisture will arrive by late Tuesday from the south. Winds diminish to light and variable Sunday and then persist through the rest of the forecast period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Kubina MARINE...Lombardy
Hazardous weather outlook, May 11, 3:43 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 343 AM EDT Fri May 11 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120745- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 343 AM EDT Fri May 11 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight risk for severe thunderstorms on Saturday and Saturday evening as a front moves across the area. Large hail and damaging straight line winds appear to be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-120745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 343 AM EDT Fri May 11 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.